Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can you be off a few minutes on medications
Mar 4, 2004

I am currently on a regiment of combivir and sustiva. I take my medication 12 hours apart, i.e. I take my combivir tablet at 9:00 a.m. and then take another combivir and sustiva tablet at 9:00 p.m. How much time on either side is an acceptable issue, let's say I didn't take it until 9:30 p.m. instead of 9:00. Is 30 minutes or even an hour going to make any difference or lead to resistance? The reason I ask is sometimes, it would be easier to wait the 30 minutes, til I get home, out of the car, or other logistical issues but don't want to be foolish and become resistant. I don't want to seem narotic but just don't want to put myself at unnecessary risk, if it does matter about being precise. How much time is between medications is close enough and still be considered adherent.

Thanks

Response from Dr. Wohl

Taking your Combivir 12 to 13 hours apart should not place you at risk for developing resistance. I would try and not let it go beyond an hour late though.

Keep up teh good work. DW



Previous
SERONEGATIVE
Next
Trizivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement